Headache, Diarrhea, Hallucinations, Hypertension, and Tremor! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 09-02-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Poison Headache, Diarrhea, Hallucinations, Hypertension, and Tremor!

A 43-year-old female with a history of depression treated with fluoxetine presents to the emergency room complaining of hallucinations, headaches, and diarrhea. Her vitals show a blood pressure of 197/120 with a heart rate of 177. On examination, she is noted to be shivering with a tremor and hyperreflexia. Which of the following medications has she likely ingested?
A. Clozapine
B. Lithium
C. Risperidone
D. Phenelzine
E. Haloperidol
Reply With Quote Quick reply to this message
The above post was thanked by:
Amenah (09-03-2011), docnok (09-13-2011), dr_lizard (09-02-2011), drfchakera (09-13-2011), drnrpatel (09-03-2011), mi.abuaisha (06-04-2012), star123 (09-03-2011), usluipek (09-04-2011), zohra (09-03-2011)



  #2  
Old 09-02-2011
dr.digant's Avatar
USMLE Forums Addict
 
Steps History: Step 1 Only
Posts: 127
Threads: 21
Thanked 103 Times in 53 Posts
Reputation: 113
Default

phenelzine..its serotonin syndrome
Reply With Quote Quick reply to this message
  #3  
Old 09-02-2011
USMLE Forums Newbie
 
Steps History: Not yet
Posts: 5
Threads: 0
Thanked 5 Times in 1 Post
Reputation: 15
Default

phenelzine sure
Reply With Quote Quick reply to this message
  #4  
Old 09-02-2011
bebix's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,357
Threads: 194
Thanked 3,259 Times in 881 Posts
Reputation: 3269
Default

MAO inhibitor...

Headache, Diarrhea, Hallucinations, Hypertension, and Tremor!-serotonin-syndrome.jpeg
click image to enlarge
Reply With Quote Quick reply to this message
The above post was thanked by:
Al-Saoudi (09-05-2011), Amenah (09-03-2011), dr_lizard (09-02-2011), MANIAKOS (09-03-2011), mayankkaushal (06-02-2013), ricko335 (09-12-2011), rulz (09-05-2011), zohra (09-03-2011)
  #5  
Old 09-02-2011
USMLE Forums Scout
 
Steps History: Not yet
Posts: 70
Threads: 5
Thanked 13 Times in 10 Posts
Reputation: 23
Default

Quote:
Originally Posted by bebix View Post
MAO inhibitor...

Attachment 1902

d`accord
agree
de acuerdo

Phenalzine is a MAO inhibitor. Serotonin Sindrome
Reply With Quote Quick reply to this message
  #6  
Old 09-03-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 417
Threads: 74
Thanked 129 Times in 93 Posts
Reputation: 139
Default

serotonin syndrome! phenelezine
Reply With Quote Quick reply to this message
  #7  
Old 09-03-2011
USMLE Forums Veteran
 
Steps History: ---
Posts: 250
Threads: 19
Thanked 43 Times in 39 Posts
Reputation: 53
Default

agree with d
Reply With Quote Quick reply to this message
  #8  
Old 09-05-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Default

the correct answer is d
Reply With Quote Quick reply to this message
  #9  
Old 09-05-2011
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 566
Threads: 25
Thanked 522 Times in 263 Posts
Reputation: 532
Default

Quote:
Originally Posted by bebix View Post
MAO inhibitor...

Attachment 1902
excellent pic... =) Thanks
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (09-05-2011)
  #10  
Old 09-11-2011
USMLE Forums Newbie
 
Steps History: Not yet
Posts: 4
Threads: 0
Thanked 0 Times in 0 Posts
Reputation: 10
Default Hello

I can suggest you phenelzine and sure it will work out.
Reply With Quote Quick reply to this message



Reply

Tags
Figures-, Pharmacology-, Step-1-Questions, Toxicology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
How would you treat this headache! aksyonez USMLE Step 2 CK Forum 18 07-23-2011 01:25 PM
The Motor System Affected in this Tremor? Seetal USMLE Step 1 Forum 6 06-09-2011 10:20 AM
Why do we have tremor in Hyperthyroidism legendvijay USMLE Step 2 CK Forum 1 06-07-2011 11:19 AM
Are schizophrenic mothers competent while having hallucinations? docoftheworld USMLE Step 2 CK Forum 1 05-31-2011 10:05 PM
Resting tremor vs Intention tremor in the differential diagnosis rasheed USMLE Step 2 CK Bits & Pieces 0 03-15-2010 09:30 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)